International Journal of Stochastic Analysis

International Journal of Stochastic Analysis / 1991 / Article

Open Access

Volume 4 |Article ID 363025 |

Lajos Takács, "On a probability problem connected with Railway traffic", International Journal of Stochastic Analysis, vol. 4, Article ID 363025, 27 pages, 1991.

On a probability problem connected with Railway traffic

Received01 Dec 1990
Revised01 Jan 1991


Let Fn(x) and Gn(x) be the empirical distribution functions of two independent samples, each of size n, in the case where the elements of the samples are independent random variables, each having the same continuous distribution function V(x) over the interval (0,1). Define a statistic θn by θn/n=01[Fn(x)Gn(x)]dV(x)min0x1[Fn(x)Gn(x)]. In this paper the limits of E{(θn/2n)r}(r=0,1,2,) and P{θn/2nx} are determined for n. The problem of finding the asymptotic behavior of the moments and the distribution of θn as n has arisen in a study of the fluctuations of the inventory of locomotives in a randomly chosen railway depot.

Copyright © 1991 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

More related articles

 PDF Download Citation Citation
 Order printed copiesOrder

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.